Trumpet Lip Injuries

Discussion in 'Trumpet Discussion' started by JazzTrmpt1, Jul 15, 2010.

  1. JazzTrmpt1

    JazzTrmpt1 New Friend

    3
    0
    Jul 15, 2010
    In the beginning of the year on my upper lip right where i put the mouthpiece started to swell. It is permanently swollen and I have red veins right where my aperture is. I took off 3 weeks and the swelling didnt go away. Its getting in the way of my playing. Its making it nearly impossible to play soft or high. Im not sure what to do. I was wondering if anyone had experience with anything like this and what I can do to fix it.
     
  2. trickg

    trickg Utimate User

    6,786
    3,551
    Oct 26, 2003
    Baltimore/DC
    Go see a doctor. Seriously - I wouldn't take advice from anyone here who hasn't seen it and doesn't know how you play.
     
  3. JazzTrmpt1

    JazzTrmpt1 New Friend

    3
    0
    Jul 15, 2010
    I went to a dermatologist. He gave me cream to put on it thats supposed to be used for eczema. Its called protopic. He also suggested a cortisone shot. Im not sure I want to do that though.
     
  4. YoJoon

    YoJoon New Friend

    13
    0
    Sep 29, 2009
    I don't see why you wouldn't take your dermatologist's advice. Am I missing something here?
     
  5. ComeBackKid

    ComeBackKid Fortissimo User

    2,858
    68
    May 11, 2009
    Yorba Linda, CA
    Yes - a second opinion. Many doctors today are taught only medications/surgery as treatments. There are many other approaches to dealing with physical issues - the best is a holistic approach. I can't imagine that a cortisone shot is the only solution to the issue. However, I agree that TrumpetMaster is not the best source for a second opinion. I think the OP needs to consult a practitioner who can start with a less invasive approach.

    When I had two herniated back discs and could not walk, I was told the only solution was surgery. I finally decided on acupuncture and spinal decompression. That was three years ago and I am still pain free and playing basketball regularly. Get a second opinion!!
     
  6. rowuk

    rowuk Moderator Staff Member

    Age:
    61
    16,611
    7,952
    Jun 18, 2006
    Germany
    Yes, the internet is not a good place for medical or embouchure help. Look at it this way, if somebody here gives you bad advice and you take it, whose playing gets permanently messed up?

    Something is causing the swelling and it doesn't look like it is going away by itself. I agree with getting the second opinion. I will not damn the cortisone shot however - but only if it directly addresses the problem instead of only alleviating a symptom.
     
  7. Bob Grier

    Bob Grier Forte User

    Age:
    69
    1,465
    127
    May 4, 2007
    Greensboro, NC
    have you seen a GP about this? It may not be a skin problem.
     
  8. JazzTrmpt1

    JazzTrmpt1 New Friend

    3
    0
    Jul 15, 2010
    Thanks so much for the advice. Ill find out more about the cortisone and get a second opinion
     

Share This Page